Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 107, NWS Wilmington, NC

July 5, 2012Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 5, 2012, 5:07 PM EDT for Robeson County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 5:07 PM EDT (21:07 UTC)
Expired
Jul 5, 2012, 5:42 PM EDT
In force
35 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 112 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:10 PM EDTTSTM WND DMG2 S Maxton, NCREPORT OF LARGE TREE BLOCKING ROADWAY ON MONTFORD RD NEAR HWY 130.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1093 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WUUS52 KILM 052107
SVRILM
NCC155-052200-
/O.NEW.KILM.SV.W.0107.120705T2107Z-120705T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
507 PM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 600 PM EDT

* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ALMA...OR 9 MILES SOUTHWEST
  OF RED SPRINGS...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   RAEMON...
   BUIE...
   PEMBROKE...
   ELROD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3472 7897 3453 7922 3454 7934 3463 7946
      3465 7945 3477 7934 3482 7936 3484 7935
      3484 7933 3484 7919 3488 7914
TIME...MOT...LOC 2107Z 324DEG 7KT 3473 7930

$$

TRA
3 follow-up statements
269 
WWUS52 KILM 052120
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
520 PM EDT THU JUL 5 2012

NCC155-052200-
/O.CON.KILM.SV.W.0107.000000T0000Z-120705T2200Z/
ROBESON NC-
520 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN ROBESON COUNTY...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ALMA...OR 9 MILES EAST OF LAURINBURG...MOVING SOUTH AT 5
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUIE...
PEMBROKE...ELROD...RAEMON...PURVIS AND RAYNHAM.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3480 7935 3483 7920 3469 7906 3453 7922
      3454 7934 3463 7946 3465 7945 3477 7934
      3479 7935
TIME...MOT...LOC 2120Z 351DEG 5KT 3471 7932

$$

TRA
529 
WWUS52 KILM 052134
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
534 PM EDT THU JUL 5 2012

NCC155-052200-
/O.CON.KILM.SV.W.0107.000000T0000Z-120705T2200Z/
ROBESON NC-
534 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN ROBESON COUNTY...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ALMA...OR 10 MILES SOUTHEAST OF LAURINBURG...MOVING
SOUTH AT 5 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELROD...
RAEMON...PURVIS AND RAYNHAM.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3474 7933 3473 7926 3461 7914 3453 7922
      3454 7934 3463 7946 3465 7945
TIME...MOT...LOC 2134Z 351DEG 5KT 3469 7932

$$

TRA
281 
WWUS52 KILM 052142
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
542 PM EDT THU JUL 5 2012

NCC155-052153-
/O.CAN.KILM.SV.W.0107.000000T0000Z-120705T2200Z/
ROBESON NC-
542 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ROBESON COUNTY IS
CANCELED...

AT 539 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3474 7933 3473 7926 3461 7914 3453 7922
      3454 7934 3463 7946 3465 7945
TIME...MOT...LOC 2143Z 351DEG 5KT 3468 7932

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:24 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 5, 3:24 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
324 PM EDT THU JUL 5 2012

.SYNOPSIS...
BERMUDA HIGH PRESSURE OFFSHORE AND THE PIEDMONT TROUGH INLAND WILL
PREVAIL THROUGH MUCH OF THE FORECAST PERIOD...BRINGING HOT AND HUMID
CONDITIONS WITH ISOLATED THUNDERSTORMS EACH AFTERNOON AND EVENING.
AN UPPER RIDGE OVER THE AREA WILL SLOWLY WEAKEN NEXT WEEK...BRINGING
DAYTIME TEMPERATURES CLOSER TO NORMAL FOR JULY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM THURSDAY...HEAT ADVISORY CONTINUES WITH HEAT AND
HUMIDITY COMBINING TO PRODUCE HEAT INDEX VALUES UP TO 107 DEGREES.
WITH STRONG UPPER RIDGE TO OUR WEST THE H5 HEIGHTS REMAIN UP
AROUND 590 DEM AND 850 TEMPS WILL BE JUST OVER 20C. THE WESTERLY
LOW LEVEL FLOW ALSO HELPING TO PRODUCE EXCESSIVE HEAT ACROSS AREA
WHILE SW FLOW OF MOIST AIR HELPS TO KEEP DEWPOINT TEMPS UP AROUND
70. THE ACTUAL TEMPS WILL REACH BETWEEN 95 AND 100 THIS AFTERNOON.
THE HEAT INDEX SHOULD HOLD JUST BELOW 105 DEG ALONG A SLIVER OF
COASTAL NORTH CAROLINA DUE TO THE SEA BREEZE CIRCULATION. A HEAT
ADVISORY WILL BE IN EFFECT FOR MOST OF THE AREA UNTIL 9 PM THIS
EVENING.

LOCAL AREA REMAINS ON EASTERN PERIPHERY OF THE STRONG RIDGE TO
THE WEST. THIS WILL ALLOW ANY PERTURBATIONS AND ASSOCIATED ORGANIZED
CONVECTION TOPPING THE RIDGE TO MAKE A RUN FOR THE CAROLINAS. ANOTHER
MORE POTENT PERTURBATION WILL RIDE DOWN FROM THE NORTH THROUGH
TONIGHT BUT MOST OF THE ASSOCIATED ENERGY WILL REMAIN WEST OF
LOCAL AREA WITH COASTAL SECTIONS REMAINING IN SUBSIDENCE THROUGH
MUCH OF THE DAY. THE SEA BREEZE AND PIEDMONT TROUGH WILL PROVIDE
SOME ADDED LOW LEVEL FORCING AND CONVERGENCE...ALLOWING ISOLATED
CONVECTION TO POP WITH STRONG HEATING. THE HRRR SHOWED CONVECTION
FLARING ALONG SEA BREEZE BOUNDARY THROUGH THIS LATE THIS
AFTERNOON. GIVEN THE MID LEVEL DRY AIR AND SUBSIDENCE WILL KEEP
STORMS ISOLATED THROUGH THIS EVENING. THE LOW LEVEL FLOW WILL BACK
TO A MORE NORTHERLY DIRECTION PRODUCING A NORTHERLY STEERING FLOW.
THEREFORE ANY SHOWERS THAT DEVELOP WILL MOVE VERY SLOWLY SOUTH.

LATEST NAM SHOWS SHORTWAVE RIDING DOWN THROUGH WESTERN CAROLINAS
COULD AFFECT MAINLY WESTERN COUNTIES OF LOCAL CWA LATER THIS
EVENING INTO OVERNIGHT HOURS. WILL KEEP SLIGHT CHC POPS IN
FORECAST OVERNIGHT.

TEMPS WILL BE SLOW TO DROP TONIGHT WITH NOCTURNAL SOUTHWEST
JET. NAM WINDS JUST ABOVE THE SURFACE WILL BE UP NEAR 25K KTS.
EXPECT ATMOSPHERE TO DECOUPLE ALLOWING SURFACE WINDS TO DROP BUT
THIS SHOULD HAVE SOME AFFECT ON THE TEMPS OVERNIGHT. OVERALL WARM
AND HUMID AIR MASS IN PLACE WITH TEMPS HOLDING ABOVE 80 THROUGH
MOST OF THE EVENING AND FALLING INTO THE UPPER 70S MOST PLACES BY
DAYBREAK.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...MID/UPPER LEVEL RIDGE OVER THE CENTRAL
CONUS ON FRIDAY WILL FLATTEN AND SPREAD EASTWARD ON SATURDAY...
WITH INCREASING HEIGHTS OVER THE CWA THROUGH THE PERIOD. TIME-
HEIGHT CROSS SECTIONS SHOW A LAYER OF RELATIVELY DRY AIR BETWEEN
700-400 MB...WITH ONLY MODEST MOISTURE BELOW 700 MB. A DEEP LAYER
OF SUBSIDENCE IS ALSO NOTED IN RESPONSE TO THE INCREASING HEIGHTS.

ALTHOUGH DEEP MOISTURE IS LACKING...SURFACE DEWPOINTS IN THE MID
70S COMBINED WITH SB CAPE TO 2500 J/KG AND LI'S TO -6C WILL MAKE IT
TOUGH TO RULE OUT THE CHANCE FOR CONVECTION ALTOGETHER. ISOLATED
DEVELOPMENT WILL BE POSSIBLE FRIDAY AND SATURDAY ALONG THE SEA
BREEZE AND PIEDMONT TROUGH...BUT EXPECT CHANCES TO BE HIGHER
FRIDAY AS A SUBTLE MID-LEVEL SHORTWAVE DROPS SOUTH ACROSS THE
AREA DURING MIDDAY HEATING. ALSO NOTABLE LATE FRIDAY NIGHT AND
THROUGH SATURDAY IS DEEP ONSHORE FLOW ABOVE 700 MB. ANY CONVECTION
THAT DEVELOPS OVER THE WATERS WILL BE STEERED TOWARDS SHORE.

GIVEN WIDESPREAD HIGHS EXPECTED TO BE IN THE MID AND UPPER
90S FRIDAY AND SATURDAY...AND DEWPOINTS IN THE MID 70S...HEAT INDICES
SHOULD REACH 105 AT MANY LOCATIONS. THEREFORE WILL RAISE ANOTHER
HEAT ADVISORY FOR FRIDAY...AND ONE MAY BE REQUIRED FOR SATURDAY ALSO.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...SUNDAY SHOULD BE THE LAST DAY OF EXTREME
HEAT. HIGH TEMPERATURES IN THE UPPER 90S AWAY FROM THE COAST COUPLED
WITH MID-70S DEWPOINTS SHOULD AGAIN YIELD HEAT INDICES ABOVE 105
DEGREES DURING THE DAY. THE HOT UPPER LEVEL RIDGE CAUSING THE HEAT
THIS WEEKEND WILL PASS VIRTUALLY OVERHEAD SUNDAY...THEN OFFSHORE
MONDAY. THIS WILL SHIFT THE DEEP-LAYER FLOW AROUND TO THE SOUTH ON
MONDAY... WITH DECREASING 850 MB TEMPS AND 1000-500 MB THICKNESSES
SHOWN ON GFS/ECMWF MODEL PLOTS. MONDAY'S HIGHS SHOULD THEREFORE RUN
A FEW DEGREES COOLER THAN ON SUNDAY. COOLING AND MOISTENING
MID-LEVELS SHOULD FAVOR BETTER A LITTLE CONVECTIVE POTENTIAL MONDAY
AS WELL.

BY TUESDAY THE PATTERN BECOMES EVEN MORE FAVORABLE FOR CONVECTION AS
A SYNOPTIC SURFACE FRONT DROPS SOUTH INTO THE CAROLINAS AND DEEP
MOISTURE INCREASES ALOFT AHEAD OF A DEVELOPING LONGWAVE TROUGH
EXTENDING FROM THE GREAT LAKES DOWN TO THE GULF COAST. GFS AND ECMWF
FORECAST SOUNDINGS SHOW AN UNCAPPED TROPICAL AIRMASS WITH SLIGHTLY
STEEPER THAN MOIST-ADIABATIC LAPSE RATES PERSISTING FOR SEVERAL DAYS
THIS WEEK...WITH PRECIP WATER INCREASING TO NEAR 2.0 INCHES. WE'VE
INCREASED THE AREA OF 40-50 PERCENT 12-HR POPS FORECAST TUESDAY
THROUGH THURSDAY AS THIS PATTERN CERTAINLY SHOULD EXCEED THE
CLIMATOLOGICAL 20-30 PERCENT 12-HR POP FOR THIS TIME OF YEAR.
UNIDIRECTIONAL SOUTH-SOUTHWEST WINDS AND MODEST LAPSE RATES WILL
SUPPORT HEAVY RAINFALL BUT NOT NECESSARILY SEVERE WEATHER.

DIURNAL TEMPERATURE RANGES WILL BECOME CONSTRICTED TUESDAY THROUGH
THURSDAY BY THE ADDITIONAL CLOUDS AND PRECIP...WITH HIGHS AVERAGING
IN THE UPPER 80S. LOWS SHOULD RANGE FROM 70-75.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...UPPER AIR SOUNDING STILL HAS A WEAK SUBSIDENCE
INVERSION BUT THERE SHOULD BE A BIT LESS CONVECTIVE INHIBITION
TODAY. THE NSSL WRF SHOWS A COMPLEX OF STORMS DROPPING SOUTHEAST
INTO THE REGION THIS AFTERNOON. FEEL THIS MAY BE A BIT
OVERDONE...WENT WITH VCTS IN THE TAFS. COULD NOT RULE OUT A GOOD
THUNDERSTORM...BEST CHANCE AT THE INLAND TERMINALS. CONTINUED
SOUTHWEST FLOW...A BIT GUSTY ALONG THE COAST. TONIGHT...ISOLATED
CONVECTION WILL BE WANING...WITH MID AND HIGH CLOUD DEBRIS. LIGHT
SOUTHWEST FLOW.

EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM THURSDAY...SOUTHWEST FLOW BETWEEN BERMUDA HIGH AND
PIEDMONT TROUGH OVER INLAND CAROLINAS WILL CONTINUE THROUGH
TONIGHT. NAM CONTINUES TO SHOW NOCTURNAL JET UP TO 25 KTS OVER THE
COASTAL WATERS OVERNIGHT. THE 975 MB WINDS ARE COMING IN CLOSE TO
35 KTS. OVERALL WILL SEE ENHANCED SEA BREEZE FLOW DIMINISH NEAR
SHORE THROUGH THIS EVENING BUT THIS JET ACROSS THE WATERS WILL
KEEP WINDS UP OVERNIGHT. SOUTHWEST WINDS 15 TO 20 KTS WILL KEEP
SEAS AROUND 3 TO 4 FT ACROSS MUCH OF THE WATERS THROUGH TONIGHT
AND COULD SPIKE AS HIGH AS 5 FT IN OUTERMOST WATERS.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...SOUTHWEST FLOW WILL PERSIST OVER THE WATERS
THROUGH THE PERIOD BETWEEN A SURFACE TROUGH LOCATED OVER THE
INLAND CAROLINAS AND BERMUDA HIGH PRESSURE. THE MSLP GRADIENT
MAGNITUDE WILL INCREASE EACH AFTERNOON IN RESPONSE TO THE SEA
BREEZE.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 PM THURSDAY...HIGH PRESSURE WELL OFF THE U.S. EAST COAST
SHOULD CONTINUE TO PUMP A WARM AND HUMID AIRMASS ONSHORE THROUGH
EARLY NEXT WEEK. THE PIEDMONT TROUGH SUNDAY WILL BECOME REPLACED ON
MONDAY BY LOW PRESSURE ALONG A COLD FRONT DIPPING SOUTH FROM
VIRGINIA. THIS FRONT SHOULD REMAIN NORTH OF THE COASTAL WATERS...BUT
MAY GET CLOSE ENOUGH TO BRING INCREASING CHANCES OF SHOWERS AND
THUNDERSTORMS MONDAY INTO TUESDAY. OTHERWISE...SOUTHWEST WINDS 10-15
KNOTS MAY INCREASE TO NEAR 20 KNOTS NEARSHORE DURING THE AFTERNOONS
DUE TO THE SEA BREEZE CIRCULATION. SEAS SHOULD AVERAGE 2-4 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.

     HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR SCZ017-023-024-
     032-033-039-053>056.

NC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NCZ087-096-099-
     105-107-109.

     HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR NCZ087-096-099-
     105>110.

MARINE...NONE.

&&

SYNOPSIS...CRM
NEAR TERM...RGZ
SHORT TERM...CRM
LONG TERM...TRA
AVIATION...RGZ/DL
Hazardous weather outlook, Jul 5, 3:26 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
326 PM EDT THU JUL 5 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053>056-061930-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
326 PM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE REQUIRED EACH DAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-061930-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
326 PM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE REQUIRED EACH DAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-061930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
326 PM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 4:19 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
419 PM EDT THU JUL 5 2012

NCZ107-108-052045-
COASTAL NEW HANOVER-INLAND NEW HANOVER-
419 PM EDT THU JUL 5 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NEW HANOVER
COUNTY THROUGH 445 PM EDT...

AT 419 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WRIGHTSBORO...OR ABOUT OVER WILMINGTON...DRIFTING SLOWLY SOUTHEAST.

SOME LOCATIONS IMPACTED INCLUDE BAYSHORE...CASTLE HAYNE...OGDEN...
SEAGATE...SMITH CREEK...KINGS GRANT WINDEMERE AND WRIGHTSBORO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3418 7784 3426 7799 3437 7796 3437 7794
      3436 7794 3437 7792 3437 7788 3437 7787
      3438 7782 3435 7780 3432 7777 3430 7777
      3429 7776
TIME...MOT...LOC 2019Z 287DEG 2KT 3428 7789

TRA
Special weather statement, Jul 5, 4:29 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
429 PM EDT THU JUL 5 2012

SCZ053-054-052100-
COASTAL HORRY-INLAND HORRY-
429 PM EDT THU JUL 5 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HORRY COUNTY THROUGH
500 PM EDT...

AT 428 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MYRTLE BEACH...DRIFTING VERY SLOWLY TO THE SOUTHEAST.

SOME LOCATIONS IMPACTED INCLUDE MYRTLE BEACH...RED HILL AND
FORESTBROOK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.

SLOW MOVEMENT OF THIS THUNDERSTORM COULD PRODUCE MINOR FLOODING OF
POOR DRAINAGE OR LOW-LYING AREAS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3381 7902 3388 7882 3378 7875 3373 7882
      3361 7896 3362 7896
TIME...MOT...LOC 2028Z 204DEG 1KT 3376 7888

TRA
Special weather statement, Jul 5, 4:46 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
446 PM EDT THU JUL 5 2012

SCZ053-054-052145-
COASTAL HORRY-INLAND HORRY-
446 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT COASTAL HORRY COUNTY
THROUGH 545 PM EDT...

AT 445 PM EDT...DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS NEAR
SOCASTEE AND MYRTLE BEACH...DRIFTING VERY SLOWLY TOWARD THE SOUTH.

SOME LOCATIONS IMPACTED INCLUDE GARDEN CITY...MYRTLE BEACH...
SOCASTEE...SURFSIDE BEACH...BURGESS AND FORESTBROOK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING IN LOW-LYING OR POOR DRAINAGE
AREAS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3357 7904 3364 7910 3374 7900 3382 7887
      3374 7880 3364 7893 3357 7900
TIME...MOT...LOC 2045Z 017DEG 1KT 3367 7899

TRA
Special weather statement, Jul 5, 4:48 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
448 PM EDT THU JUL 5 2012

SCZ039-052115-
WILLIAMSBURG-
448 PM EDT THU JUL 5 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWESTERN WILLIAMSBURG
COUNTY THROUGH 515 PM EDT...

AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HEBRON CROSSROADS...OR ABOUT 9 MILES NORTHWEST OF KINGSTREE...MOVING
SOUTHEAST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE HEBRON...HEBRON CROSSROADS AND
NIXONVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3382 7994 3383 7991 3385 7990 3387 7988
      3374 7974 3366 7995 3379 7998
TIME...MOT...LOC 2048Z 337DEG 4KT 3378 7989

TRA
Special weather statement, Jul 5, 4:58 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
458 PM EDT THU JUL 5 2012

NCZ087-052145-
ROBESON-
458 PM EDT THU JUL 5 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWESTERN ROBESON
COUNTY THROUGH 545 PM EDT...

AT 459 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WAKULLA...OR ABOUT 6 MILES SOUTHWEST OF RED SPRINGS...MOVING
SOUTHEAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE RED SPRINGS...ALMA...BUIE...MAXTON...
PEMBROKE...SEVEN BRIDGES...SHANNON...WAKULLA AND RENNERT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3479 7899 3463 7917 3465 7944 3477 7934
      3482 7936 3483 7935 3484 7933 3484 7919
      3490 7910
TIME...MOT...LOC 2059Z 332DEG 11KT 3476 7926

TRA
Special weather statement, Jul 5, 5:01 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
501 PM EDT THU JUL 5 2012

SCZ055-056-052145-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
501 PM EDT THU JUL 5 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN GEORGETOWN COUNTY
THROUGH 545 PM EDT...

AT 501 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLANTERSVILLE...OR ABOUT 7 MILES WEST OF MURRELLS INLET...MOVING
SOUTHWEST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE MURRELLS INLET...JACKSON AND
PLANTERSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3345 7917 3355 7928 3364 7915 3363 7913
      3360 7911 3361 7910 3357 7910 3357 7904
      3355 7902 3345 7915
TIME...MOT...LOC 2101Z 030DEG 4KT 3355 7917

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:16 PM EDTHeat AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson28 hr
Jul 5, 4:19 PM EDTSpecial Weather StatementILMNew Hanover26 min
Jul 5, 4:58 PM EDTSpecial Weather StatementILMRobeson47 min
Jul 5, 7:47 PM EDTSpecial Weather StatementILMBladen28 min
Jul 5, 7:52 PM EDTSpecial Weather StatementILMRobeson38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.